North Carolina, 2011Damaging Winds in North Carolina, July 25, 2011
July 25, 2011 · NWS RAH · 8 events in 8 counties and zones
As a trailing short wave trough aloft moved across the region, a sharpening of the surface lee side trough occurred. With a very moist air mass and moderate instability also in place across the region, scattered severe thunderstorms were able to develop across the forecast area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a trailing short wave trough aloft moved across the region, a sharpening of the surface lee side trough occurred. With a very moist air mass and moderate instability also in place across the region, scattered severe thunderstorms were able to develop across the forecast area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 25, 9:40 AM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 25, 9:40 AM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1040 AM EDT MON JUL 25 2011
.SYNOPSIS...
HIGH PRESSURE ALOFT WILL CONTINUE TO WEAKEN...ALLOWING A WEAK UPPER
LEVEL TROUGH TO MOVE EAST THROUGH OUR REGION THROUGH TUESDAY. STRONG
RIDGING ALOFT WILL REBUILD OVER THE AREA BY THE END OF THE WORK
WEEK.
&&
.NEAR TERM /THROUGH TUESDAY/...
AS OF 1040 AM MONDAY...
TODAY AND TONIGHT...
LATEST SFC ANALYSIS SHOWS A SFC TROUGH EXTENDING SOUTHWEST FROM NEAR
THE KDCA AREA ACROSS THE FAR WESTERN PIEDMONT INTO NORTHEAST GA. A
BETTER DEFINED FRONTAL ZONE STRETCHED FROM THE DELMARVA PENINSULA
THROUGH A WEAK SFC LOW NEAR KDCA TO NEAR LAKE ONTARIO AND THEN
WESTWARD. A BROAD AREA OF SFC HIGH PRESSURE EXTENDED WEST ACROSS THE
SUBTROPICAL ATLANTIC INTO THE EASTERN GULF OF MEXICO. WV SAT IMAGERY
THIS MORNING SHOWED MULTIPLE DISTURBANCES IN THE MID/UPPER
TROPOSPHERE INCLUDING A SHEAR AXIS OFF THE CAROLINA COAST AND A
LARGER DISTURBANCE EXTENDING FROM LAKE ONTARIO SOUTHWEST TO THE
WESTERN APPALACHIANS. MORNING RAOBS INDICATED A VERY MOIST
ATMOSPHERE WITH PRECIPITABLE WATER VALUES BETWEEN 2.0 AND 2.25
INCHES AT KGSO/KMHX.
EXPECT SEVERAL MORE HOURS WITHOUT CONVECTION INTO THE EARLY AFTN AS
CENTRAL NC REMAINS IN BETWEEN TWO SHEAR AXIS AND WEAK SHORT WAVE
RIDGING IS IN PLACE. DURING THE MID AFTERNOON THE DISTURBANCE ACROSS
THE APPALACHIANS WILL SHIFT EAST AND CONVECTION WILL REACH AND MOVE
EAST OF THE HIGHER ELEVATIONS OF THE APPALACHIANS. EXPECT CONVECTION
TO BE MOST WIDESPREAD ACROSS THE FOOTHILLS/WESTERN PIEDMONT
INITIALLY WITH SCT CONVECTION DEVELOPING ACROSS THE COASTAL PLAIN.
THIS GENERAL SCENARIO IS WELL ADVERTISED WITH VARIOUS HIGH
RESOLUTION WRF SIMULATIONS WHICH SHOW A LOOSELY ORGANIZED AXIS OF
GREATER CONVECTIVE ACTIVITY THAT SHIFTS SOUTHEAST THIS AFTN AND
EVENING. THE CONVECTIVE ELEMENTS SHOULD HAVE AN EASTWARD MOTION
WHICH SHOULD LIMIT BUT NOT PRECLUDE ANY FLASH FLOOD POTENTIAL AS
THUNDERSTORMS WILL BE MOISTURE LADEN. MAIN THREAT FROM CONVECTION
THIS AFTERNOON WILL FOCUS AROUND WET MICROBURSTS WITH THE STRONGEST
STORMS AND SOME FLASH FLOODING ACROSS URBAN AREAS AND LOCATIONS THAT
EXPERIENCED HEAVY RAIN DURING THE PREVIOUS DAYS.
LOW LEVEL THICKNESS VALUES THIS MORNING WERE 5 TO 10M LOWER THAN
SUNDAY WITH SOME VERY SIGHT COOL ADVECTION AT 850/700 MB. WITH THE
MID LEVEL RIDGE SHIFTING WEST...TEMPS TODAY SHOULD BE A FEW DEGREES
COOLER THAN YESTERDAY. DESPITE THE COOLER TEMPS...DEWPOINTS IN THE
LOW 70S WILL RESULT IN HEAT INDECIES AROUND 105 FOR A TIME THIS
AFTERNOON ACROSS THE SOUTHERN COASTAL PLAIN AND THE SANDHILLS. WILL
KEEP THE CURRENT HEAT ADVISORY AS IS.
SHOWERS AND STORMS SHOULD BEGIN TO LESSEN IN COVERAGE FROM NORTHWEST
TO SOUTHEAST TONIGHT... AS THE WEAK TROUGH ALOFT AND SURFACE TROUGH
BEGIN TO SLOWLY MOVE SOUTH/SOUTHEASTWARD THROUGH CENTRAL NC. WE MAY
EVEN SEE A GOOD BIT OF CLEARING WORK INTO NORTH/NORTHWESTERN
PORTIONS OF THE AREA LATE TONIGHT. IF THIS HAPPENS THEN WE MAY SOME
AREAS OF FOG DEVELOP. EXPECT LOWS TO RANGE FROM THE LOWER 70S NORTH
TO THE MID TO UPPER 70S SOUTHEAST.
TUESDAY...
DRIER AIR ALOFT WILL CONTINUE TO SLOWLY FILTER INTO THE AREA FROM
THE NORTH ON TUESDAY. GIVEN THIS AND ANY WEAK SURFACE TROUGHING
EXPECTED TO BE LOCATED SOUTH/SOUTHEAST... WILL KEEP CHANCE POPS
LOCATED ACROSS THE SOUTHERN/SOUTHEASTERN PORTIONS OF CENTRAL NC. ANY
SEVERE WEATHER THREAT WILL AGAIN BE FROM DAMAGING DOWNBURST WINDS
AND LOCALIZE FLOODING (MAINLY URBAN). HIGHS TEMPS TUESDAY AREA
EXPECTED TO BE IN THE LOWER TO MID 90S. BLAES/BSD
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 230 AM MONDAY...
FOR TUESDAY NIGHT: EXPECT THE TUESDAY AFTERNOON CONVECTION TO HAVE
PUSHED INTO THE FAR SOUTHEAST SECTIONS OF CENTRAL NC BY EVENING...
FOLLOWED BY A TREND TO NO POPS SHORTLY AFTER MIDNIGHT AS WE LOSE
UPPER SUPPORT FOR ASCENT FROM THE UPPER JET PUSHING EAST OFF THE NEW
ENGLAND COAST. THE SUBSIDING EFFECTS OF THIS EXITING UPPER
DIVERGENCE WILL BE AUGMENTED BY RAPIDLY RISING HEIGHTS ALOFT... AS
THE MID LEVEL LOW OVER SOUTHERN QUEBEC SHIFTS EAST TO THE MARITIMES
WITH ITS SOUTHWARD-EXTENDING TROUGH MOVING OFF OUR COAST. THIS WILL
ALSO BE ACCOMPANIED BY THE SOUTHWARD-PUSHING 850 MB TROUGH WITH
LOWER THETA-E AIR PUSHING IN FROM THE NORTH. MODELS DIFFER ON CLOUD
COVER WITH THE NAM HOLDING QUITE A BIT OF MID LEVEL CLOUDINESS OVER
THE AREA. SUCH CLOUDINESS APPEARS REASONABLE WITH WEAK STEERING IN
THIS LAYER CAPPED BY STABILIZING AIR... BUT WILL TEMPER THE NAM
SOLUTION BY LOWERING COVERAGE. ENOUGH COOLING SHOULD TAKE PLACE THEN
TO ALLOW PATCHES OF FOG TO FORM OVERNIGHT. LOWS 70-75.
FOR WEDNESDAY/WEDNESDAY NIGHT: HEIGHTS CONTINUE TO RISE STEADILY
ALOFT AS THE TROUGH WEAKENS FURTHER WITH RIDGING BUILDING OVER THE
SOUTHERN PLAINS... LOWER MISS VALLEY... MID SOUTH/GULF STATES... AND
SOUTHEAST. MODELS GENERATE PATCHY LOW QPF OVER CENTRAL/SOUTHERN NC
AS THE 850 MB TROUGH BEGINS TO HEAD BACK TO THE NNW AND
DISSIPATES... ALLOWING THETA-E VALUES TO REBOUND AS THE PIEDMONT
SURFACE TROUGH BECOMES RE-ESTABLISHED. BUT WITH THE MID-UPPER LEVEL
RIDGE AXIS EXTENDING EASTWARD THROUGH NC WITH LIGHT FLOW THROUGH THE
COLUMN... LOW PRECIP WATER... AND A LACK OF FORCING FEATURES... WILL
KEEP THE FORECAST DRY. HIGHS 93-96... IN LINE WITH ABOVE-NORMAL
REBOUNDING THICKNESSES... AND LOWS 71-75. -GIH
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 235 AM MONDAY...
FOR THURSDAY/FRIDAY: WHILE THE GFS PLACES A WEAK SHEAR AXIS ACROSS
NC AND BRINGS CONVECTION BACK INTO SOUTHERN AND EASTERN PORTIONS OF
CENTRAL NC BOTH DAYS... THE ECMWF/CANADIAN AS WELL AS THE ECMWF
ENSEMBLE MEAN ALL STRENGTHEN THE ANTICYCLONE CENTER OVER THE
SOUTHEAST COAST... RESULTING IN A DRIER COLUMN AND LITTLE TO NO
PRECIP DESPITE THE LINGERING PIEDMONT SURFACE TROUGH. THIS LATTER
SCENARIO WITH ITS MORE BROAD SUPPORT IS FAVORED. THICKNESSES RISE
FURTHER... TO 15 METERS ABOVE NORMAL THURSDAY AND 20-25 METERS ABOVE
NORMAL FRIDAY... AND FORECAST HIGHS OF 94-98 AND 96-101 RESPECTIVELY
STILL LOOKS FINE. LOWS MAINLY IN THE MID 70S. SEE CLIMATE SECTION
BELOW FOR RECORDS.
FOR SATURDAY/SUNDAY: SHORTWAVE ENERGY TRACKING EASTWARD WITHIN THE
FAST FLOW OVER SOUTHERN CANADA ALLOWS A SUPPRESSION OF THE RIDGING
TO OUR SOUTH AND SOUTHEAST AS BAGGY TROUGHING REDEVELOPS OVER
EASTERN NOAM. THE FALLING HEIGHTS ALOFT WILL COMBINE WITH WEAK BUT
INCREASING UPPER DIVERGENCE OVER NC... IN THE RIGHT ENTRANCE REGION
OF A JET WHOSE CENTER TRAVERSES THE ADIRONDACKS/WHITE MOUNTAINS...
AND SLOWLY DEEPENING MOISTURE TO LEAD TO SCATTERED (IF NOT NUMEROUS)
SHOWERS AND STORMS... FOCUSED EACH AFTERNOON AND EVENING.
THICKNESSES DIP A BIT WITH EXPECTATIONS OF GREATER CLOUD COVER...
YET THEY REMAIN WELL ABOVE NORMAL. HIGHS MAINLY IN THE MID 90S WITH
LOWS IN THE MID 70S. -GIH
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
AS OF 735 AM MONDAY...
MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF LINGER ISOLATED
SHOWERS THIS MORNING AND SHOWERS AND THUNDERSTORMS AGAIN THIS
AFTERNOON INTO THE EVENING. EXPECT SCATTERED TO NUMEROUS SHOWERS AND
STORMS TO DEVELOP AROUND MIDDAY AND CONTINUE INTO THE EVENING ACROSS
THE AREA. WILL CONTINUE TO JUST CARRY CB IN THE TAFS FOR NOW. DRIER
AIR ALOFT IS EXPECTED TO BEGIN TO WORK INTO NORTHERN PORTIONS OF THE
AREA LATE ON MONDAY NIGHT/TUESDAY MORNING. IF WE ARE ABLE TO CLEAR
OFF SOME ACROSS THE NORTH... EXPECT WE COULD HAVE SOME MVFR/IFR
VISBYS.
ANY CONVECTION THAT DEVELOPS TUESDAY AFTERNOON IS EXPECTED TO BE
MOSTLY CONFINED TO THE SOUTH AND SOUTHEAST PORTIONS OF THE FORECAST
AREA. CONVECTION CHANCES DWINDLE WEDNESDAY INTO THURSDAY AS THE AIR
MASS DRIES OUT AND BECOME A LITTLE MORE STABLE. SIMILAR TO THE PAST
FEW MORNINGS...EXPECT A 2 TO 4 HOUR WINDOW OF MVFR VISIBILITY IN FOG
OR HAZE AROUND SUNRISE.
&&
.CLIMATE...
GSO RDU
DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR
THU 28: 100/1952 74/1987 104/1952 75/1997
FRI 29: 101/1952 75/2010 104/1952 76/2002
SAT 30: 97/1954 74/1931 101/1953 75/2008
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
FOR NCZ042-075>078-084>086-088-089.
&&
SYNOPSIS...BSD
NEAR TERM...BLAES/BSD
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...BSD/KRR/GIH
CLIMATE...MWS
Hazardous weather outlook, Jul 25, 9:46 AM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1046 AM EDT MON JUL 25 2011
NCZ042-075>078-084>086-088-089-261500-
JOHNSTON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
1046 AM EDT MON JUL 25 2011
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY
EXCESSIVE RAINFALL WHICH COULD LEAD TO MINOR
FLOODING...ESPECIALLY IN URBAN AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON MAY
PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.
DANGEROUSLY HOT CONDITIONS WILL RETURN BY LATE IN THE WEEK.
NCZ007>011-021>028-038>041-043-073-074-083-261500-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-ANSON-
1046 AM EDT MON JUL 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY
PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY EXCESSIVE
RAINFALL WHICH COULD LEAD TO MINOR FLOODING...ESPECIALLY IN URBAN
AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
DANGEROUSLY HOT CONDITIONS WILL RETURN BY LATE IN THE WEEK.
BLAES
In the hours before
Local storm report, Jul 25, 10:19 AM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1119 AM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 5 WSW PRINCETON 35.43N 78.24W
07/23/2011 JOHNSTON NC DEPT OF HIGHWAYS
MAINTENANCE YARDS REPORTED MULTIPLE TREES DOWN IN THE
BROGDEN AREA OF JOHNSTON COUNTY
&&
EVENT NUMBER RAH1101095
ELLISLocal storm report, Jul 25, 11:27 AM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1227 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 4 SE KERNERSVILLE 36.07N 80.04W
07/24/2011 GUILFORD NC DEPT OF HIGHWAYS
MULTIPLE TREES DOWN ON BUNKER HILL ROAD AND SANDY RIDGE
ROAD
&&
EVENT NUMBER RAH1101096
ELLISLocal storm report, Jul 25, 11:49 AM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1249 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 2 N ROUGEMONT 36.24N 78.93W
07/24/2011 PERSON NC DEPT OF HIGHWAYS
MULTIPLE TREES AND POWER LINES DOWN ALONG HIGHWAY 501
NEAR THE DURHAM AND PERSON COUNTY LINE
&&
EVENT NUMBER RAH1101097
ELLISSpecial weather statement, Jul 25, 1:41 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT MON JUL 25 2011
NCZ038-039-073-074-251945-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
241 PM EDT MON JUL 25 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 345 PM EDT...
AT 241 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BADIN LAKE...OR ABOUT 10 MILES NORTHEAST OF
ALBEMARLE...MOVING EAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE...BADIN LAKE...ELDORADO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3544 8035 3550 8031 3551 8029 3551 8019
3555 8022 3558 8021 3564 8029 3563 7979
3548 7977 3530 7971 3527 7971 3524 7967
3521 7966 3523 8038
TIME...MOT...LOC 1841Z 273DEG 8KT 3549 8011
ELLISSpecial weather statement, Jul 25, 1:46 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
246 PM EDT MON JUL 25 2011
NCZ024-025-040-041-251945-
CHATHAM-DURHAM-ORANGE-WAKE-
246 PM EDT MON JUL 25 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...ORANGE...DURHAM AND
CHATHAM COUNTIES THROUGH 345 PM EDT...
AT 246 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DURHAM...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DURHAM...BETHESDA...
AND...RESEARCH TRIANGLE PARK...RDU INTERNATIONAL AIRPORT.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3611 7883 3587 7875 3583 7911 3601 7916
TIME...MOT...LOC 1846Z 267DEG 14KT 3594 7894
BLAES
Thunderstorm Wind, Durham
- When
- July 25, 1:53 PM EST
- Where
- Durham County, 2.34 mi WSW of Hope Vly to 1.68 mi W of Hope Vly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.960, -78.960
A roof was blown off of an apartment building on Weymouth Street in Durham. (No monetary damage estimate was known.) Also, a couple of trees were blown down on Shannon Street near MLK Parkway in Durham.
Thunderstorm Wind, Alamance
- When
- July 25, 3:50 PM EST
- Where
- Alamance County, 4.96 mi SSE of Mebane Hurdle Fld Ar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.000, -79.260
One tree was blown down on Mebane Oaks Road near Teer.
Thunderstorm Wind, Wake
- When
- July 25, 3:50 PM EST
- Where
- Wake County, 0.69 mi N of Williams Xrds to 3.37 mi E of Williams Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 35.660, -78.670
A couple of trees were blown down along a swath from a few miles southwest of Garner to a few miles southeast of Garner.
Thunderstorm Wind, Orange
- When
- July 25, 4:05 PM EST
- Where
- Orange County, 2.76 mi N of Dodsons Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.010, -79.170
One tree was blown down near Efland.
Thunderstorm Wind, Nash
- When
- July 25, 4:25 PM EST
- Where
- Nash County, 1.49 mi NNE of Westry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.990, -77.890
Power lines were reported down due to falling tree limbs. Also, one tree was blown down near Red Oak.
Thunderstorm Wind, Johnston
- When
- July 25, 4:30 PM EST
- Where
- Johnston County, 0.69 mi S of Archers Lodge to 0.89 mi SE of Archer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.670, -78.380
A couple of trees and power lines were blown down along a short swath just north of Flowers.
Thunderstorm Wind, Edgecombe
- When
- July 25, 4:48 PM EST
- Where
- Edgecombe County, 4.82 mi NE of Rocky Mt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.980, -77.720
One tree was blown down on NC Highway 97 near Cool Spring Road just northeast of Rocky Mount.
Thunderstorm Wind, Anson
- When
- July 25, 5:16 PM EST
- Where
- Anson County, 1.38 mi N of Peachland to 4.87 mi N of Burnsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.000, -80.270
A few trees were blown down along a swath from near Peachland to near Oakboro.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New York, July 25, 20111 injured · $815,000 · 1 in hail · 8 events
- Heavy Rain in Washington, July 25, 2011$640,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 25, 2011$326,000 · 2.75 in hail · 10 events
- Flash Flood and Damaging Winds in Virginia, July 25, 2011$48,000 · 50 kt wind · 8 events
- Lightning Strikes in Georgia, July 25, 2011$56,000 · 3 events
- Flash Flooding and Damaging Winds in South Dakota, July 25, 2011$40,000 · 66 kt wind · 5 events
- Damaging Winds in Virginia, July 25, 2011$23,000 · 50 kt wind · 10 events
- Damaging Winds in Pennsylvania, July 25, 2011$25,000 · 70 kt wind · 5 events
- Damaging Wind in South Carolina, July 25, 2011$30,000 · 50 kt wind · 1 event
- Flood in Pennsylvania, July 25, 2011$25,000 · 1 event
- Flash Flooding and Damaging Winds in Pennsylvania, July 25, 2011$15,000 · 50 kt wind · 4 events
- Hail in Minnesota, July 25, 20111.5 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332767, 332768, 332769, 332770, 332771, 332772, 332773, 332776.